Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 48, NWS Wichita, KS

May 7, 2014McPherson County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 7, 2014, 5:54 PM CDT for McPherson County, Marion County, Kansas. It was in force for 51 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2014, 5:54 PM CDT (22:54 UTC)
Expired
May 7, 2014, 6:45 PM CDT
In force
51 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Marion County, KS, McPherson County, KS

The radar

The Wichita radar (KICT), 87 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 5:58 PM CDTTSTM WND DMGMoundridge, KSROOF DAMAGE TO A BARN WAS REPORTED NEAR 17TH AND APACHE RD IN SOUTHERN MCPHERSON COUNTY WEST OF MOUNDRIDGE.
May 7, 6:00 PM CDTTSTM WND GST 807 N Moundridge, KS70 TO 80 MPH WINDS REPORTED ALONG WITH LARGE TREE LIMBS DOWN.
May 7, 6:05 PM CDTHAIL 1.25Moundridge, KSHALF DOLLAR SIZE HAIL REPORTED BY KWCH NEWS VIA TWITTER FROM VIEWER IN MOUNDRIDGE.
May 7, 6:11 PM CDTTSTM WND GST 601 E Mcpherson, KSBLOWING DUST WAS REDUCING VISIBILITY TO AROUND 1 MILE ALONG WITH THE 50 TO 60 MPH WIND GUSTS.
May 7, 6:14 PM CDTTSTM WND GST 656 Sw Canton, KSNICKEL SIZE HAIL WAS ALSO REPORTED ALONG WITH THE 65 MPH WIND GUSTS.
May 7, 6:17 PM CDTHAIL 1.5Galva, KSWINDS ESTIMATED BETWEEN 50-60 MPH LIMBS UP TO 8 INCHES DOWN.
May 7, 6:18 PM CDTTSTM WND DMGGalva, KSEMERGENCY MANAGER REPORTED MULTIPLE POWER LINES DOWN ACROSS THE EASTERN PART OF THE COUNTY. A TRAIN WAS TURNED OVER BY THE THUNDERSTORM WINDS WEST OF GALVA ALONG WITH SOME HOUSES RECEIVING ROOF DAMAGE.
May 7, 6:18 PM CDTTSTM WND DMGGalva, KSEMERGENCY MANAGER REPORTED MULTIPLE POWER LINES DOWN ACROSS THE EASTERN PART OF THE COUNTY. A TRAIN WAS TURNED OVER BY THE THUNDERSTORM WINDS WEST OF GALVA ALONG WITH SOME HOUSES RECEIVING ROOF DAMAGE. STORAGE UNIT IN TOWN WAS DAMAGED.
May 7, 6:18 PM CDTTSTM WND GST 65Galva, KSTHUNDERSTORM WIND GUSTS OF 65 MPH AND SOME SHINGLES LOST IN THE TOWN OF GALVA.
May 7, 6:19 PM CDTTSTM WND DMG3 W Canton, KSA SECTION OF A ROOF WAS TAKEN OFF A HOME 3 MILES WEST OF CANTON AND NEAR HIGHWAY 56.
May 7, 6:19 PM CDTTSTM WND DMGCanton, KSSOME TREES AND POWERLINES WERE REPORTED DOWN IN THE TOWN OF CANTON FROM THUNDERSTORM WINDS.
May 7, 6:25 PM CDTTSTM WND DMG2 Ne Roxbury, KSROOF DAMAGE...A SHED WAS DESTROYED...TREES WERE UPROOTED AND POWER LINES WERE BLOWN DOWN. TIME ESTIMATED BASED ON NEARBY REPORTS.
May 7, 6:25 PM CDTTSTM WND GST 60Roxbury, KSQUARTER SIZE HAIL WAS ALSO REPORTED IN THE TOWN OF ROXBURY.
May 7, 6:25 PM CDTHAIL 1.752 Ne Roxbury, KSAROUND 5 WINDOWS BROKEN OUT ON WEST SIDE OF HOME. TIME ESTIMATED BASED ON NEARBY REPORTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 5:10 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 340 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1030 J/kg
Mixed-layer CIN
-538 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
340 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WUUS53 KICT 072254
SVRICT
KSC113-115-072345-
/O.NEW.KICT.SV.W.0048.140507T2254Z-140507T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
554 PM CDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 645 PM CDT

* AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
  OF MOUNDRIDGE...AND MOVING NORTH AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...MOUNDRIDGE...GOESSEL...GALVA...CANTON...LEHIGH...
  LINDSBORG...ROXBURY AND MCPHERSON AIRPORT.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 44 AND 77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3861 9774 3861 9723 3817 9729 3817 9776
TIME...MOT...LOC 2254Z 200DEG 41KT 3818 9759

HAIL...1.25IN
WIND...60MPH

$$

LAWSON
5 follow-up statements
300 
WWUS53 KICT 072305
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
605 PM CDT WED MAY 7 2014

KSC113-115-072345-
/O.CON.KICT.SV.W.0048.000000T0000Z-140507T2345Z/
MARION KS-MCPHERSON KS-
605 PM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON AND
NORTHWESTERN MARION COUNTIES UNTIL 645 PM CDT...

AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNDRIDGE...
AND MOVING NORTH AT 45 MPH.

HAZARD...60 MPH WINDS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MCPHERSON...GOESSEL...GALVA...CANTON...LEHIGH...LINDSBORG...ROXBURY
AND MCPHERSON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3861 9774 3861 9723 3817 9729 3817 9776
TIME...MOT...LOC 2304Z 200DEG 41KT 3829 9754

HAIL...1.25IN
WIND...60MPH

$$

ES
706 
WWUS53 KICT 072316
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT WED MAY 7 2014

KSC113-115-072345-
/O.CON.KICT.SV.W.0048.000000T0000Z-140507T2345Z/
MARION KS-MCPHERSON KS-
616 PM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON AND
NORTHWESTERN MARION COUNTIES UNTIL 645 PM CDT...

AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALVA...AND
MOVING NORTH AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WINDS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS MAY BE INJURED. EXPECT HAIL 
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND DAMAGE 
TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LEHIGH...LINDSBORG AND ROXBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM IS PRODUCING GOLFBALL-SIZED HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3861 9774 3861 9723 3817 9729 3817 9776
TIME...MOT...LOC 2315Z 200DEG 41KT 3841 9748

HAIL...1.75IN
WIND...60MPH

$$

ES
691 
WWUS53 KICT 072321
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
621 PM CDT WED MAY 7 2014

KSC113-115-072345-
/O.CON.KICT.SV.W.0048.000000T0000Z-140507T2345Z/
MARION KS-MCPHERSON KS-
621 PM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON AND
NORTHWESTERN MARION COUNTIES UNTIL 645 PM CDT...

AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANTON...AND
MOVING NORTHEAST AT 55 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WINDS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
ROXBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM IS PRODUCING GOLFBALL SIZED HAIL AND 65 MPH 
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3861 9774 3861 9723 3817 9729 3817 9776
TIME...MOT...LOC 2320Z 203DEG 51KT 3850 9743

HAIL...1.75IN
WIND...70MPH

$$

ES
902 
WWUS53 KICT 072331
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
631 PM CDT WED MAY 7 2014

KSC113-115-072345-
/O.CON.KICT.SV.W.0048.000000T0000Z-140507T2345Z/
MARION KS-MCPHERSON KS-
631 PM CDT WED MAY 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON AND
NORTHWESTERN MARION COUNTIES UNTIL 645 PM CDT...

AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROXBURY...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM IS PRODUCING 70 MPH WINDS AND GOLFBALL 
SIZED HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS!

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3861 9774 3861 9723 3817 9729 3817 9776
TIME...MOT...LOC 2330Z 203DEG 51KT 3862 9736

HAIL...1.75IN
WIND...70MPH

$$

ES
375 
WWUS53 KICT 072340
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
640 PM CDT WED MAY 7 2014

KSC113-115-072348-
/O.EXP.KICT.SV.W.0048.000000T0000Z-140507T2345Z/
MARION KS-MCPHERSON KS-
640 PM CDT WED MAY 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON AND NORTHWESTERN
MARION COUNTIES WILL EXPIRE AT 645 PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

ADDITIONAL SEVERE THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH...NUMBER 124...REMAINS IN EFFECT UNTIL 10 MPH 
CDT.

LAT...LON 3861 9774 3861 9723 3817 9729 3817 9776
TIME...MOT...LOC 2338Z 203DEG 51KT 3872 9730

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:56 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 7, 3:56 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CDT WED MAY 7 2014

.SYNOPSIS...
ISSUED AT 355 PM CDT WED MAY 7 2014

THIS AFTERNOON A DEEP UPPER-DECK TROF WAS SLOWLY MOVING EAST OVER UT &
AZ WHILE AN UPPER-DECK RIDGE OF ROGUE WAVE PROPORTIONS WAS COVERING THE
EASTERN HALF OF NORTH AMERICA. DOWNSTAIRS A STRONG DRY LINE CURVED FROM
NORTH-CENTRAL KS THROUGH SOUTH-CENTRAL KS TO WESTERN OK. THIS DRY LINE
WILL THE PRIMARY FOCUS FOR SEVERE THUNDERSTORMS TONIGHT AS IT CONTINUES
TO SHARPEN.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 355 PM CDT WED MAY 7 2014

TONIGHT:
WITH THE ULTRA-HIGH AMPLITUDE RIDGE COVERING THE EASTERN HALF OF NORTH
AMERICA THE AFORE-MENTIONED UPPER-DECK TROF SITUATED OVER UT & AZ WILL
BEGIN TO TAKE A SLIGHTLY MORE NE TREK TOWARD THE SOUTHERN ROCKIES. THE
TROF WILL SLOWLY DEVELOP A SLIGHT NEGATIVE TILT. A 90-100KT UPPER JET
ROUNDING THE BASE OF THE UPPER WAVE WILL SURGE NE FROM THE NM/TX BORDER
TO THE PANHANDLES THEN SPREAD ACROSS WESTERN & CENTRAL KS. THE MAXIMUM
HEATING COUPLED WITH FAIRLY HIGH OCTANE FUEL WILL CAUSE FURTHER AIRMASS
DESTABILIZATION FROM THE SOUTHERN PLAINS TO CENTRAL & EASTERN KS. MIXED
LAYER CAPES CONFIRM THIS WITH 3-HOUR INCREASES FROM 400-1000 J/KG WITH
THE GREATEST INCREASES COVERING EASTERN KS. WITH DEEP-LAYER SHEAR (BOTH
SPEED & DIRECTIONAL) PRONOUNCED PLUS 6-KM BULK SHEAR INCREASING FROM
~40KTS TO 50-60KTS...SUPERCELLULAR CONVECTION CAPABLE OF PRIMARILY VERY
LARGE HAIL IS CERTAIN. A FEW TORNADOES ARE ALSO POSSIBLE...PRIMARILY
OVER SOUTH-CENTRAL KS. POPS HAVE BEEN INCREASED OVER CENTRAL & SOUTH
CENTRAL KS WITH A SEVERE DESCRIPTOR APPLIED. LATER TONIGHT THE PRIMARY
THREAT WOULD BE DAMAGING 70MPH WINDS.

ON A LESSER NOTE THE WIND ADVISORY WILL BE CANCELLED.

THU & THU NIGHT:
THE GREATEST THUNDERSTORM POTENTIAL WILL SHIFT SLOWLY EAST WITH HIGHEST
POTENTIAL ALONG & EAST OF I35/I-135. THE STRONG DEEP-LAYER (ESPECIALLY
THE SPEED VARIANT) WILL SUPPORT SEVERE THUNDERSTORM DEVELOPMENT ALONG
WITH HEAVY RAINS.

FRI & FRI NIGHT:
THUNDERSTORMS WILL MOVE EAST AS A COLD FRONT MOVES SE ACROSS KS DUE TO
NE MOVEMENT OF THE UPPER-DECK WAVE.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 355 PM CDT WED MAY 7 2014

SUNDAY & SUNDAY NIGHT:
THE NEXT CHANCE OF RAIN & THUNDERSTORMS IS STILL SCHEDULED TO ARRIVE
LATE SAT NIGHT/EARLY SUN MORNING AS THE NEXT UPPER-DECK WAVE GREATLY
STRENGTHENS AS IT SURGES SE FROM THE NORTHERN ROCKIES TO KS. SEVERE
THUNDERSTORMS ARE POSSIBLE SUNDAY & SUNDAY NIGHT AS THE ATTENDANT COLD
FRONT SURGES SE ACROSS KS ON SUN.

MON-WED:
SHOULD BE QUIET AS WEAK HIGH PRESSURE SPREADS E/SE ACROSS KS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1240 PM CDT WED MAY 7 2014

SOME POTENTIAL FOR MVFR CIGS IN SOUTHEAST KANSAS EARLY THURSDAY
MORNING AS LOW LEVEL MOISTURE CONTINUES TO STREAM NORTH AHEAD OF A
SURFACE DRY-LINE AND PACIFIC COLD FRONT. WIDELY SCATTERED STRONG
TO SEVERE CONVECTION IS ALSO POSSIBLE ALONG THE DRY-LINE THIS
EVENING/OVERNIGHT ACROSS SOUTH CENTRAL KANSAS...THOUGH FOR NOW
WILL LIMIT MENTION TO VCTS DUE TO CONFIDENCE ON AREAL COVERAGE
AND DURATION. OTHERWISE GUSTY SOUTH TO SOUTHWEST WINDS WILL
CONTINUE ACROSS MOST AREAS THRU THE FORECAST VALID PERIOD.

KED

&&

.FIRE WEATHER...
ISSUED AT 355 PM CDT WED MAY 7 2014

THE INCREASED RAIN POTENTIAL COUPLED WITH MODEST WIND SPEEDS WOULD
KEEP GRASSLAND FIRE DANGER IN CHECK FOR THE NEXT COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  80  51  74 /  50  50  50  10
HUTCHINSON      67  79  49  74 /  50  30  30  10
NEWTON          67  79  50  73 /  40  40  40  10
ELDORADO        66  78  51  73 /  50  60  60  10
WINFIELD-KWLD   66  80  54  74 /  50  60  70  20
RUSSELL         60  73  45  76 /  50  10  10  10
GREAT BEND      60  76  46  76 /  50  10  10  10
SALINA          66  79  47  75 /  50  30  20  10
MCPHERSON       66  79  49  74 /  50  30  20  10
COFFEYVILLE     65  75  61  74 /  60  80  80  20
CHANUTE         65  75  55  73 /  60  80  80  20
IOLA            65  75  54  72 /  60  80  80  20
PARSONS-KPPF    66  75  59  73 /  60  80  80  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033-
047>052-067>069-082-083-091-092.

&&

ES
Hazardous weather outlook, May 7, 4:57 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT WED MAY 7 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
457 PM CDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

AN EXTREME GRASSLAND FIRE DANGER WILL CONTINUE UNTIL EARLY THIS
EVENING ACROSS ALL OF CENTRAL AND MOST OF SOUTH-CENTRAL KANSAS
ALONG...AND WEST...OF I-135. PLEASE REFER TO THE RED FLAG WARNING
FOR FURTHER DETAILS.

SEVERE THUNDERSTORMS CAPABLE OF BOTH GOLFBALL-SIZED HAIL AND 60 TO
70 MPH WINDS ARE POSSIBLE OVER ALL AREAS WITH SOUTH-CENTRAL KANSAS
AT GREATEST RISK. A TORNADO CANNOT BE RULED OUT EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE THUNDERSTORMS CAPABLE OF HAIL AROUND HALF DOLLAR-SIZED AND
WINDS AROUND 70 MPH ARE POSSIBLE OVER PRIM ARLY SOUTHEAST KANSAS
THURSDAY AND THURSDAY NIGHT. A FEW THUNDERSTORMS MAY LINGER OVER
PRIMARILY SOUTHEAST KANSAS FRIDAY MORNING BUT SHOULD BE NEITHER
STRONG NOR SEVERE.

A FEW THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST KANSAS ON SATURDAY
WITH CHANCES INCREASING OVER ALL AREAS FROM SATURDAY NIGHT THROUGH
SUNDAY NIGHT. SCATTERED THUNDERSTORMS WOULD CONTINUE OVER ALL AREAS
ON MONDAY WITH THE GREATEST POTENTIAL OVER SOUTHEAST KANSAS. SEVERE
THUNDERSTORMS ARE ALSO POSSIBLE WITH THE GREATEST POTENTIAL FROM
SUNDAY NIGHT THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Local storm report, May 7, 5:15 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             2 W NORWICH             37.46N 97.88W
05/07/2014  E1.00 INCH       KINGMAN            KS   TRAINED SPOTTER

&&

CDJ
Special weather statement, May 7, 5:21 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CDT WED MAY 7 2014

KSZ067-083-072245-
RENO-SEDGWICK-
521 PM CDT WED MAY 7 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  NORTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 520 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF CHENEY...OR 17
  MILES EAST OF KINGMAN...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ANDALE...HAVEN...MOUNT HOPE...CHENEY LAKE AND BENTLEY.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3791 9786 3791 9745 3774 9761 3774 9794
TIME...MOT...LOC 2221Z 206DEG 36KT 3773 9782

LAWSON
Local storm report, May 7, 5:24 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
524 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             1 NE HARPER             37.30N 98.01W
05/07/2014  E1.50 INCH       HARPER             KS   PUBLIC

            PING PONG BALL SIZE HAIL NEAR HARPER REPORTED TO KSN
            MEDIA THROUGH EMAIL FROM PUBLIC.

&&

CDJ
Local storm report, May 7, 5:30 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             4 W CHENEY              37.63N 97.85W
05/07/2014  E1.00 INCH       KINGMAN            KS   TRAINED SPOTTER

&&

CDJ
Local storm report, May 7, 5:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
542 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             MOUNT HOPE              37.87N 97.66W
05/07/2014  E0.75 INCH       SEDGWICK           KS   PUBLIC

&&

CDJ
Local storm report, May 7, 5:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
544 PM CDT WED MAY 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             3 SE HAVEN              37.87N 97.74W
05/07/2014  E1.50 INCH       RENO               KS   PUBLIC

            REPORTED VIA TWITTER.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:14 AM CDTWind AdvisoryICTBarton, Butler, Ellsworth, Harper, Harvey, Kingman and 9 more8 hr
May 7, 4:59 PM CDTSpecial Weather StatementICTHarper31 min
May 7, 5:05 PM CDTSpecial Weather StatementICTKingman25 min
May 7, 5:11 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick49 min
May 7, 5:21 PM CDTSpecial Weather StatementICTSedgwick24 min
May 7, 5:27 PM CDTSevere Thunderstorm WarningICTReno, Sedgwick33 min
May 7, 5:36 PM CDTSevere Thunderstorm WarningICTHarvey, Reno39 min
May 7, 6:23 PM CDTSevere Thunderstorm WarningICTSaline37 min
May 7, 6:29 PM CDTSpecial Weather StatementICTEllsworth, Rice, Saline31 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.